MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 178094
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
According to the reporter, during a laparoscopic colectomy procedure, approximately an hour after starting to use the device as an electric scalpel, surgeon noted the electrode was unstable.During use, he/she checked the device after removing it from the patient, and the electrode broke off.The procedure was completed with another device.The surgical time was extended by less than 30 min.There was no patient injury.
 
Additional Manufacturer Narrative
Correction: evaluation summary: post market vigilance (pmv) led an evaluation of one device.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed damage may occur if the instrument is used improperly.The instructions for use for this product states: when using electrocautery, ensure that the outer sleeve is fully retracted to expose the tip of the device, as failure to do so may compromise discharge of energy from the electrode.Replication of the disengaged tip may be due to excessive force/leverage applied to the instrument.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIWAND II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7085824
Report Number2647580-2017-08369
Device Sequence Number13860320
Product Code GEI
UDI-Device Identifier20884523000914
UDI-Public20884523000914
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K961771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number178094
Device Catalogue Number178094
Device Lot NumberP7H0105X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2017
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1